Texas, 2008

Funnel Clouds in Texas, June 10, 2008

June 10, 2008 · NWS HGX · 2 events in 1 county or zone

The environment was favorable for funnel cloud formation.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

The environment was favorable for funnel cloud formation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 10, 10:36 AM CST, 4 minutes earlier.

Area forecast discussion, Jun 10, 10:36 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1136 AM CDT TUE JUN 10 2008

.DISCUSSION...
MESO-HIGH NEAR LUFKIN WILL AID CONVECTION IN PROPAGATING INTO
SOUTHEAST TEXAS. RAISED POPS AS STORMS MOVE INTO HARRIS...
MONTGOMERY AND GRIMES COUNTIES. STILL NOT SURE HOW FAR SOUTH THIS
SYSTEM WILL GET BEFORE IT FALLS APART AND NOT CONFIDENT THAT
RAINFALL (MUCH NEEDED) WILL GET TO INTO THE COASTAL COUNTIES WHICH
HAVE BEEN SO DRY FOR TWO MONTHS. NEW ZONES ALREADY OUT. 43

&&

.PREV DISCUSSION... /ISSUED 1011 AM CDT TUE JUN 10 2008/

DISCUSSION...
A WELL ORGANIZED MCS CONTINUES TO PROPAGATE INTO THE AREA.
CONVERGENCE ON THE LEADING EDGE OF THE MCS IS QUITE WEAK BUT
DECENT PWS AND NO CAPPING WIL ALLOW THE MCS TO HANG ON A BIT
LONGER THAN PREVIOUSLY EXPECTED. STILL EXPECTING THIS SYSTEM TO
WEAKEN AS IT APPROACHES HOUSTON METRO BUT HAVE BUMPED POPS UP FOR
THE LATE MORNING INTO THE EARLY AFTERNOON AS THIS COMPLEX SAGS
SOUTHWARD. TEMPS ARE A BIT TRICKY AS CLOUD COVER WILL LIMIT
HEATING OVER THE EASTERN 2/3RDS OF THE CWA. KHGX-88D IS STILL
INOPERABLE BUT HOPES ARE HIGH THAT THE RADAR WILL BE OPERATIONAL
BY NOON. HAVE ALREADY ISSUED A NEW SET OF ZONES AND ANOTHER UPDATE
WILL PROBABLY BE ISSUED AROUND NOON. 43

PREV DISCUSSION... /ISSUED 300 AM CDT TUE JUN 10 2008/

DISCUSSION...
MID-LEVEL SHORT WV IS PASSING TO THE NORTH AND IS RESPONSIBLE FOR
THE CONVECTION NEAR OUR NE ZONES AND OFF TO THE NE. WILL LIKELY
SEE AT LEAST ISOLATED CONVECTION DEVELOP ACROSS THE NE ZONES EARLY
THIS MORNING...AS THERE IS VERY LITTLE CAPPING AND DEEPER MOISTURE
ACROSS THIS AREA. FOR TODAY...PW VALUES WILL INCREASE ACROSS THE
EASTERN HALF OF THE AREA DURING THE DAY AS DEEPER MOISTURE SAGS
S/SE FROM NE TX. LIGHTER SFC WINDS WILL ALSO ALLOW MORE OF A SEABREEZE
CIRCULATION TO DEVELOP WHEN COMPARED TO PREVIOUS AFTERNOONS. THIS
SHOULD RESULT IN SCT AFT SHWRS/TSTMS GENERALLY ALONG AND EAST OF
I-45. FURTHER W/SW ONLY EXPECT ISOLATED SHWRS/TSTMS TODAY.

MOISTURE LEVELS WILL DECREASE ACROSS THE AREA ON WED AND
THU...THEN INCREASE ON FRI AND SAT AS TROPICAL MOISTURE
TEMPORARILY PUSHES N INTO PORTIONS OF SE TX. FOLLOWED THE GFS SOLN
CLOSELY AS IT APPEARS TO HAVE A GOOD HANDLE ON CURRENT CONDITIONS
AND IS FAIRLY CONSISTENT WITH EARLIER RUNS IN THE EXTENDED TIME
FRAME. THE MID/UPPER RIDGE WILL REMAIN THE DOMINATE FEATURE. IT
DOES LOOK TO BRIEFLY WEAKEN AND SHIFT WEST ON SAT AS ANOTHER
MID/UPPER SHRT WV MOVES ACROSS TO THE NORTH AND WEAKENS THE
WESTERN PERIPHERY. EXPECT THE RIDGE TO PROVIDE PLENTY OF
SUBSIDENCE EARLY NEXT WEEK CONTINUING THE LOW CHCS AND HOT AFT
TEMPS. I CONTINUED THE TREND OF FORECASTING A DEGREE OR TWO ABOVE
THE GUIDANCE TEMPS FOR MOST DAYS IN THE FORECAST PERIOD. 33

AVIATION...
EXPECT MAINLY VFR CONDITIONS FOR TODAY. SOME BRIEF MVFR CEILINGS ARE
POSSIBLE FROM EARLY THIS MORNING THROUGH SHORTLY AFTER SUNRISE. WILL
KEEP MENTIONING CBS AT ALL INLAND TAFS AND MONITOR THE RADAR FOR THE
POSSIBILITY OF SHRA/TSRA AS ACTIVITY UP NORTH (OR THE BOUNDARY FROM
THE ACTIVITY UP NORTH) GRADUALLY WORKS ITS WAY SOUTHWARD INTO OUR
AREA. VFR CONDITIONS ARE ANTICIPATED TONIGHT THROUGH WEDNESDAY
MORNING.  42

MARINE...
COASTAL WATER WINDS SHOULD WEAKEN TODAY AS THE GRADIENT RELAXES.
CAUTION FLAGS FOR THE 00-60 NM WATERS WILL EXPIRE AT 7 AM. CAUTION
MIGHT BE NEEDED AGAIN ON WEDNESDAY NIGHT OR THURSDAY AS WINDS AND
SEAS COME UP A LITTLE...AND THESE FLAGS (FOR MAINLY ELEVATED SEAS)
MAY NEED TO CONTINUE THROUGH THE END OF THE WEEK. THE UPCOMING
WEEKEND LOOKS QUIET WITH 2 TO 4 FOOT SEAS AND 5 TO 10 KNOT SOUTH TO
SOUTHWEST WINDS.  42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      95  76  96  76  95 /  30  10  10  10  10
HOUSTON (IAH)              94  76  95  77  94 /  60  10  10  10  10
GALVESTON (GLS)            90  81  90  80  90 /  30  20  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...43
Hazardous weather outlook, Jun 10, 5:10 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
610 AM CDT TUE JUN 10 2008

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
610 AM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 108 km away, was scanning. The volume nearest the first event began at 16:38 UTC.

Open the radar archive at this moment

Event by event

2 funnel cloud. Local standard time, as filed.

Funnel Cloud, Montgomery

When
June 10, 10:40 AM CST
Where
Montgomery County, Lake Conroe Dam
Reported by
Law Enforcement
Coordinates
30.350, -95.550

A funnel cloud was sighted near the Lake Conroe Dam.

Funnel Cloud, Montgomery

When
June 10, 11:25 AM CST
Where
Montgomery County, 5 mi SSE of The Woodlands
Reported by
Law Enforcement
Coordinates
30.083, -95.418

A funnel cloud was sighted near the Woodlands.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117634, 117631.